Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 142, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 3, 2014, 9:21 PM CDT for Clarke County, Decatur County, Ringgold County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2014, 9:21 PM CDT (02:21 UTC)
- Expired
- Jun 3, 2014, 9:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA
The radar
The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:12 PM CDT | Tornado Watch | SPC | 10 hr |
| Jun 3, 5:59 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
203
WUUS53 KDMX 040221
SVRDMX
IAC039-053-159-040300-
/O.NEW.KDMX.SV.W.0142.140604T0221Z-140604T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
921 PM CDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1000 PM CDT
* AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUN VALLEY
LAKE...OR 15 MILES NORTHWEST OF LEON...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
OSCEOLA...SUN VALLEY LAKE...GRAND RIVER...VAN WERT...GARDEN
GROVE...WOODBURN...WELDON...ELLSTON...LE ROY AND BEACONSFIELD.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 16 AND 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.
LAT...LON 4079 9414 4090 9412 4090 9402 4095 9401
4105 9356 4076 9356
TIME...MOT...LOC 0221Z 259DEG 31KT 4085 9400
HAIL...1.00IN
WIND...<50MPH
$$
JOHNSON2 follow-up statements
251
WWUS53 KDMX 040236
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT TUE JUN 3 2014
IAC039-053-159-040300-
/O.CON.KDMX.SV.W.0142.000000T0000Z-140604T0300Z/
RINGGOLD IA-CLARKE IA-DECATUR IA-
936 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN RINGGOLD...SOUTHERN CLARKE AND NORTHERN DECATUR
COUNTIES...
AT 936 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF SUN
VALLEY LAKE...OR 11 MILES NORTHWEST OF LEON...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...GRAND RIVER...VAN WERT...GARDEN GROVE...WOODBURN...WELDON
AND LE ROY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 16 AND 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.
LAT...LON 4078 9401 4086 9401 4090 9402 4095 9401
4105 9356 4076 9356
TIME...MOT...LOC 0236Z 256DEG 21KT 4087 9389
HAIL...1.00IN
WIND...<50MPH
$$
JOHNSON108
WWUS53 KDMX 040245
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
945 PM CDT TUE JUN 3 2014
IAC039-053-159-040255-
/O.CAN.KDMX.SV.W.0142.000000T0000Z-140604T0300Z/
RINGGOLD IA-CLARKE IA-DECATUR IA-
945 PM CDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RINGGOLD...
SOUTHERN CLARKE AND NORTHERN DECATUR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.
LAT...LON 4078 9401 4086 9401 4090 9402 4095 9401
4105 9356 4076 9356
TIME...MOT...LOC 0243Z 259DEG 31KT 4089 9379
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:06 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 3, 7:06 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 706 PM CDT TUE JUN 3 2014 .SHORT TERM /TONIGHT/... ISSUED AT 345 PM CDT TUE JUN 3 2014 SIGNIFICANT SEVERE WEATHER EVENT EXPECTED LATE THIS AFTERNOON THROUGH THE EARLY EVENING WITH AN INTENSE HP SUPERCELL MOVING ALONG THE INSTABILITY AXIS INTO IOWA. THE INSTABILITY AXIS HAS LIFTED FURTHER NORTH INTO IOWA AHEAD OF THIS STORM WHICH COULD LEAD TO ANOTHER EASTWARD SHIFT IN THE STORM MOTION SOON THAT COULD MOVE THIS CELL FURTHER INTO CENTRAL IOWA. IN COORDINATION WITH SPC...A HIGH RISK FOR SEVERE WEATHER HAS BEEN ISSUED IN ADVANCE OF THIS CELL. ADDITIONAL SUPERCELLS ARE LIKELY WITH THE ADVANCING THETA-E ADVECTION AND THE SFC BOUNDARY OVER SOUTHEAST NEBRASKA AND NORTHERN MISSOURI WHERE MIXED LAYER CAPE VALUES HAVE INCREASED TO OVER 2500 J/KG. EFFECTIVE DEEP LAYER SHEAR VALUES OF 50 TO 70 KTS WILL BE SUFFICIENT FOR THESE SUPERCELLS TO BE THE PRIMARY MODE INITIALLY. THIS INITIAL ROUND OF STORMS WILL PUSH THROUGH. EXPECT RATHER QUICK DESTABILIZATION AGAIN BEHIND THE STORMS AS THE LOW LEVEL JET OF 65+ KTS INCREASES THROUGH THE EVENING AND FOCUSES INTO IOWA. THE INSTABILITY AXIS WILL BE FOCUSED OVER THE STATE AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO SOUTHEAST NEBRASKA AND INTO SOUTHWEST IOWA. WILL KEEP A DAMAGING WIND THREAT WITH 50 TO 60 KTS OF WIND JUST OFF THE SFC. WITH SATURATING PROFILES THE HAIL THREAT WILL DECREASE HOWEVER EFFECTIVE SRH VALUES INCREASING TO EXTREMELY HIGH VALUES OF 300 TO 600 M2/S2 WILL INCREASE THE POTENTIAL OF MESOVORTICY DEVELOPMENT ALONG THE LEADING EDGE OF ANY COLD POOL DEVELOPMENT. CERTAINLY POTENTIAL FOR A QLCS DEVELOPING WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE THROUGH 3 AM. INTENSE RAINFALL RATES REMAIN HIGHLY LIKELY OVERNIGHT WITH RAINFALL RATES APPROACHING 3 TO 5 INCHES PER HOUR WITH PWAT VALUES INCREASING TO NEAR 2 INCHES AND WARM CLOUD DEPTHS TO NEAR 13 KFT. SHOULD HAVE AN AREA WITH TRAINING ELEVATED CELLS JUST NORTH OF THE SFC BOUNDARY SOMEWHERE BETWEEN INTERSTATE 80 AND HIGHWAY 20 WITH POTENTIAL FOR WIDESPREAD 2 TO 4 INCHES AND MORE LOCALIZED HIGHER AMOUNTS. THESE AMOUNTS ALSO POSSIBLE SOUTH BUT WILL BE ASSOCIATED WITH MORE SURFACE BASED CONVECTION AND MORE INTENSE RAIN RATES. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 345 PM CDT TUE JUN 3 2014 ANTICIPATED OVERNIGHT CONVECTION WILL BE PUSHING EAST OF THE CWA BY THE BEGINNING OF THE FORECAST PERIOD. HAVE CONTINUED TO CUT BACK ON POPS THROUGH WEDNESDAY MORNING. BEHIND SYSTEM TEMPERATURES WILL BE MUCH COOLER...AND WILL REMAIN SO THROUGHOUT THE EXTENDED WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL. HIGH PRESSURE WILL PUSH INTO THE STATE WITH A WEAK RIDGE...WHICH WILL HELP TO KEEP PRECIPITATION CHANCES SOUTH AND WEST OF THE AREA THROUGHOUT THE REMAINDER OF THE WEEK. WEEKEND WILL SEE ADDITIONAL CHANCES FOR PRECIPITATION HOWEVER AS A LOW PRESSURE SYSTEM TRACKS ACROSS CANADA AND ASSOCIATED FRONTAL BOUNDARY BEGINS TO AFFECT WESTERN IOWA BY SATURDAY. IN ADDITION...LOW PRESSURE SYSTEM WILL PUSH EAST ACROSS KS AND WILL BEGIN TO LIFT BOUNDARY INTO IOWA AS WELL BY SATURDAY. THEREFORE...HAVE KEPT ONGOING POPS THROUGHOUT THE WEEKEND. THOUGH WILL LIKELY SEE BEST CHANCES SATURDAY ACROSS SOUTHERN IOWA...WHILE BEST CHANCES ACROSS WEST AND NORTH WILL COME LATER. ANOTHER AREA OF HIGH PRESSURE WILL PUSH IN FOR MONDAY...THOUGH LITTLE MODEL AGREEMENT ON HOW LONG HIGH LINGERS BEFORE ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS NORTHERN US. && .AVIATION...04/00Z ISSUED AT 706 PM CDT TUE JUN 3 2014 CONVECTIVE TRENDS WILL OBVIOUSLY BE THE CONCERN THROUGH THE NIGHT. EXPECT A PROLONGED PERIOD OF VFR THUNDERSTORMS AFFECTING KDSM AND KOTM WITH MORE INTERMITTENT SHOWERS AND MORE LIMITED THUNDER FARTHER NORTH. CIGS SHOULD LOWER TO MVFR OR LESS LATER THIS EVENING AND INTO WED MORNING. PRECIPITATION MAY NOT DEPART SIGNIFICANTLY UNTIL WED MORNING WITH VFR IMPROVEMENT NOT LIKELY UNTIL AFTERNOON. && .HYDROLOGY... ISSUED AT 345 PM CDT TUE JUN 3 2014 IN ADDITION TO THE HEAVY RAINFALL DISCUSSION IN THE SHORT TERM SECTION...THE INTENSE RAINFALL RATES ARE THE PRIMARY CONCERN LEADING TO HIGH RUNOFF RATES AS WELL. THIS WILL RESULT IN SIGNIFICANT PONDING INTO ADDITION TO RISES ALONG SMALLER STREAMS AND CREEKS. AREAS OF FLASH FLOODING IS EXPECTED ESPECIALLY IN URBAN AREAS AND LOW LYING AREAS. SMALLER STREAMS AND CREEKS TYPICALLY PRONE TO FLASH FLOODING ARE LIKELY TO SEE MUCH OF THIS RAINFALL TONIGHT. ESPECIALLY IN THE DES MOINES AREA WHERE THE WALNUT CREEK AND FOURMILE CREEK HAVE HAD HISTORY OF RISING RAPIDLY. OTHER POTENTIAL SMALLER CREEKS/STREAMS WOULD INCLUDE THE MUCHAKINOCK CREEK...WHITE BREAST CREEK...EAST FORK 102 RIVER...THOMPSON RIVER...AND THE CHARITON RIVER TO NAME A FEW. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN- JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS- POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO- WARREN-WAYNE-WEBSTER. && SHORT TERM...DONAVON LONG TERM...AWB AVIATION...SMALL HYDROLOGY...DONAVON
Hazardous weather outlook, Jun 3, 4:27 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 427 PM CDT TUE JUN 3 2014 IAZ023-033>038-044>050-057>062-070>075-081>086-092>097-041000- POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 427 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT NUMEROUS SEVERE STORMS WILL OCCUR FROM LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. VERY LARGE HAIL 2 INCHES IN DIAMETER OR LARGER...DAMAGING WINDS IN EXCESS OF 80 MPH...AND ISOLATED TORNADOES ARE ALL EXPECTED. IN ADDITION...VERY HEAVY RAINFALL IS FORECAST AND MAY LEAD TO AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. ADDITIONAL THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT...AND POSSIBLE OVER THE WEEKEND. IAZ004>007-015>017-024>028-039-041000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- 427 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST TONIGHT INTO EARLY WEDNESDAY MORNING. QUARTER SIZED HAIL AND 60 MPH WINDS ARE THE PRIMARY THREATS. IN ADDITION...AREAS OF HEAVY RAIN POSSIBLE ESPECIALLY ALONG AND SOUTH OF HIGHWAY 3. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING...MAINLY EAST OF INTERSTATE 35. ADDITIONAL THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND AGAIN OVER THE WEEKEND.
In the hours before
Local storm report, Jun 3, 7:16 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT TUE JUN 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 7 W DIAGONAL 40.80N 94.47W
06/03/2014 RINGGOLD IA TRAINED SPOTTER
SPOTTER CS325. MOVING WATER OF 1 TO 2 FEET
DEEP ALONG HIGHWAY 25 IN CLEARFIELD. FLASH
FLOOD DURATION 30 MINUTES
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 3, 7:29 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT TUE JUN 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 WNW DAVIS CITY 40.66N 93.85W
06/03/2014 E1.00 INCH DECATUR IA LAW ENFORCEMENT
LAMONI PD REPORTS QUARTER HAIL...HEAVY
RAIN...AND SWIRLING 50 MPH WIND ALONG
INTERSTATE 35...MILE MARKER 9.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 3, 7:30 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT TUE JUN 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN 7 WSW CUMBERLAND 41.23N 94.99W
06/03/2014 M2.50 INCH CASS IA PUBLIC
REPORTED VIA NWS DMX SMS PHONE NUMBER.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 3, 7:43 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
743 PM CDT TUE JUN 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 W MOUNT AYR 40.71N 94.25W
06/03/2014 E1.25 INCH RINGGOLD IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR. SPOTTER ALSO
REPORTS WINDOW WELL COVERS HAVE HOLES
PUNCHED IN THE FROM THE HAIL ALONG WITH
HOLES PUNCHED IN WINDOW SCREENS.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 3, 7:47 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL LAMONI 40.62N 93.94W
06/03/2014 E2.00 INCH DECATUR IA PUBLIC
HAIL ESTIMATED 2 TO 2.5 INCHES IN DIAMETER. REPORTED VIA
TWITTER. TIME ESTIMATED FROM RADAR.
&&
LEELocal storm report, Jun 3, 8:41 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
841 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL SW LENOX 40.88N 94.56W
06/03/2014 E1.00 INCH TAYLOR IA TRAINED SPOTTER
&&
LEEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:01 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 59 min |
| Jun 3, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 16 min |
| Jun 3, 7:21 PM CDT | Tornado Warning | DMX | Decatur | 24 min |
| Jun 3, 7:30 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 60 min |
| Jun 3, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 47 min |
| Jun 3, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Lucas, Wayne | 45 min |
| Jun 3, 7:52 PM CDT | Flash Flood Warning | DMX | Decatur, Wayne | 6 hr |
| Jun 3, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 67 min |
| Jun 3, 8:30 PM CDT | Tornado Warning | DMX | Adams, Ringgold, Taylor, Union | 30 min |
| Jun 3, 8:51 PM CDT | Tornado Warning | DMX | Ringgold, Union | 24 min |
| Jun 3, 9:06 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 54 min |
| Jun 3, 9:51 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 54 min |
| Jun 3, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 48 min |
| Jun 3, 10:10 PM CDT | Tornado Warning | DMX | Decatur, Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.